About

Member has chosen to not make this information public.

Groups

Member not yet following any Groups.

Pages

Member not yet following any Pages.

Posts (1)

Nov 3, 2017 · Tips on minimising withdrawal symptoms from Effexor (aka Venlafaxine) in Depression & Anxiety

After an accidental cold-turkey (ran out of pills over a long weekend) that was horrible, I decided that I wanted to try to get off Effexor so I didn’t run that risk again. I talked to my therapist who referred me to an MD psych resident who agreed to oversee my tapering. I was at 150 XR for more than a year. About a month ago I went from 150 mg to 112.5 (reducing at 37.5 mg), for a week, then again to 75 mg for a week, etc., and finally down to 18.75 mg for a week. Tuesday (four days ago) was my last tablet. I felt pretty good until this morning when I woke up feeling dizzy and emotional–that sort of emotion when you want to cry at a Hallmark commercial. I have an appt with my psyche resident on Monday which is good. I really don’t want to be on meds. Before I was on Effexor I had been on Prozac for like 15 years and experienced the “Prozac Poop-out.” The Effexor got me through a really rough time, but the cold-turkey withdrawal freaked me out. I hope I can stay off the meds, though I acknowledge I have a a history of anxiety and that may not be possible. I hope the dizziness and emotionality are just the death-throes of coming off the Effexor. Fingers crossed. Would love to know if others had the dizziness/emotion in the final stages of their withdrawal.